• question-icon

    What does vaginal bleeding after taking emergency contraceptive pill indicate?

default
Posted on Wed, 9 Aug 2017 in Pregnancy
Question: Good morning Doctor, I need your advise because I don't know what is going on.
I had sex without protection with my boyfriend 2 days after my period finihed (12 July morning). After 50 hours I took emergency pill (14 July morning). Everything seemed to be normal until today (19 July), when I experienced an unexpected blood loss. It was a copious flux of fresh red blood. My next cycle should start on 7 August. Now I am confused about what is going on. Could you please help me to understand it? Can it be a synthoms of pregnancy?
doctor
Answered by Dr. Deepti Verma 48 minutes later
Brief Answer:
Absolutely no chance of pregnancy

Detailed Answer:
Hi dear,
I have gone through your question and understand the concerns.
Usually withdrawal bleeding occurs within 5-7 days of taking the emergency contraceptive pill.
This is due to hormonal effect of the pill.
When the pill is taken, it induces the changes in the uterine lining, preventing any conception and hence pregnancy.
So, it is sort of a surity that the pill has worked in preventing the pregnancy.
So, do not worry, and there is no chance of pregnancy.
Hope you found the answer helpful.
Regards
Dr Deepti Verma
OBGYN
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Deepti Verma

OBGYN, Maternal and Fetal Medicine

Practicing since :2009

Answered : 5068 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Emergency contraceptive pill

doctor1 MD

My second baby is 45 days old born on 28 augst .... i got my periods after delivery on 8th october with very less flow .... had unprotected sex on...

doctor1 MD

Hi I had intercourse on Sunday morning now I am on the pill and take it all the time but the protection we wer using broke and I took my pill when...

doctor1 MD

Hi, My wife delivered a baby 2 months back and the baby is on mother s milk, I want to check if I-Pill is safe to use while breastfeeding the baby...

doctor1 MD

Hi,I am 23years old. I am taking Ginette35 for the last 1month. I had my periods last week and now I am on my 6th pill. I have Polycystic Ovary....

Get personalised answers from verified doctor in minutes across 80+ specialties

136 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Deepti Verma
  • Q - What are side effects of Unwanted 72 taken to stop pregnancy?

  • Q - What are the chances of pregnancy through unprotected sex without...

  • Q - What causes vaginal bleeding after having I pill?

  • Q - What causes delay in menstruation after taking I-pill?

  • Q - What causes dizziness after having Percocet?

  • Q - What causes delay in period despite having I pill after unprotected sex?

  • Q - What causes heavier menstruation while taking Progesterone during...

  • Q - What causes constipation, whitish bumps on nipples and pink spotting?

  • Q - What causes bleeding from vagina while urinating?

  • Q - What are the different methods of safe abortion?

backtotop2